Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Spectral multiplicity for $ {\rm Gl}\sb n({\bf R})$

Author: Jonathan Huntley
Journal: Trans. Amer. Math. Soc. 332 (1992), 875-888
MSC: Primary 11F72; Secondary 11F46, 11F55, 22E30, 58G25
MathSciNet review: 1102223
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the behavior of the cuspidal spectrum of $ \Gamma \backslash \mathcal{H}$, where $ \mathcal{H}$ is associated to $ \operatorname{Gl}_n(R)$ and $ \Gamma $ is cofinite but not compact. By a technique that modifies the Lax-Phillips technique and uses ideas from wave equation techniques, if $ r$ is the dimension of $ \mathcal{H}$, $ {N_\alpha }(\lambda )$ is the counting function for the Laplacian attached to a Hilbert space $ {H_\alpha }$, $ {M_\alpha }(\lambda )$ is the multiplicity function, and $ {H_0}$ is the space of cusp forms, we obtain the following results:

Theorem 1. There exists a space of functions $ {H^1}$, containing all cusp forms, such that

$\displaystyle N\prime(\lambda ) = {C_r}({\text{Vol}}\;X){\lambda ^{\frac{r} {2}... ...{\frac{{r - 1}} {2}}}{\lambda ^{\frac{1} {{n + 1}}}}{(\log \lambda )^{n - 1}}).$

Theorem 2.

$\displaystyle {M_0}(\lambda ) = O({\lambda ^{\frac{{r - 1}} {2}}}{\lambda ^{\frac{1} {{n + 1}}}}{(\log \lambda )^{n - 1}}).$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11F72, 11F46, 11F55, 22E30, 58G25

Retrieve articles in all journals with MSC: 11F72, 11F46, 11F55, 22E30, 58G25

Additional Information

PII: S 0002-9947(1992)1102223-5
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia